Arkansas, 2004Hail and Damaging Winds in Arkansas, May 30, 2004
May 30, 2004 · NWS TSA · 9 events in 7 counties and zones
5 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 12:48 PM CST, 16 minutes earlier.
Area forecast discussion, May 30, 12:48 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
148 PM CDT SUN MAY 30 2004
HIGH-RESOLUTION MESOSCALE GRID-POINT DATA AT 1830Z SHOWED THAT
STORM-RELATIVE HELICITY INCREASES ALONG AND EAST OF A LINE FROM
ROGERS TO SALISAW TO HUGO EVEN WHEN USING THE CURRENT STORM MOTION.
A TYPICAL TURN TO THE RIGHT WILL DOUBLE THE VALUES TO BETWEEN 200
AND 300 M2/S2.
THEREFORE THE CELLS MOVING INTO WESTERN ARKANSAS AND EXTREME EASTERN
OKLAHOMA WILL EXPERIENCE AN ENVIRONMENT INCREASINGLY FAVORABLE FOR
LOW-LEVEL STORM ROTATION. TORNADO POTENTIAL WILL BE MAXIMIZED FOR
ANY STORM THAT CAN DEVIATE ITS MOTION TO THE RIGHT.
FORECAST ID= 08
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 30, 4:00 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SUN MAY 30 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SUN MAY 30 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT...
...SEVERE THUNDERSTORMS LIKELY OVER NORTHWEST AND WEST CENTRAL
ARKANSAS AND PARTS OF EASTERN OKLAHOMA LATER TODAY...
A COLD FRONT STRETCHING ACROSS KANSAS INTO NORTHWEST OKLAHOMA EARLY
THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE DAY.
AHEAD OF THE FRONT THE ATMOSPHERE WILL AGAIN BECOME EXTREMELY
UNSTABLE BY THIS AFTERNOON WITH CAPE VALUES IN THE RANGE OF 2500 TO
3000 J/KG. CONVERGENCE ALONG THE FRONT COMBINED WITH AN UPPER LEVEL
SYSTEM MOVING THROUGH THE PLAINS IS EXPECTED TO RESULT IN
EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT BY MID TO LATE
AFTERNOON. FAVORABLE DEEP LAYER SHEAR SUGGEST ANY STORMS THAT
DEVELOP WOULD HAVE THE POTENTIAL TO BECOME SUPERCELLULAR WITH THE
THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE FRONT IS
EXPECTED TO STRETCH FROM THE VICINITY OF VINITA TO WAGONER TO
HENRYETTA AT THE TIME OF THUNDERSTORM INITIATION. THE THREAT OF
SEVERE WEATHER WILL THEN SPREAD TO THE SOUTH AND EAST DURING THE
REMAINDER OF THE AFTERNOON INTO THE EVENING AS THE FRONT CONTINUES
MOVING TO THE SOUTHEAST. THE THREAT IS EXPECTED TO END BY AROUND
MIDNIGHT AS ANY STORMS THAT DEVELOP MOVE OUT OF THE AREA.
WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY LATE THIS AFTERNOON
INTO THE EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST INFORMATION ON THIS
DANGEROUS SITUATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO
STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO
REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS
THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT
LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE WEEK BEGINNING TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 30, 9:50 AM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 AM CDT SUN MAY 30 2004
ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-062-063-067>076-
310000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OTTAWA OK-
PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WAGONER OK-
WASHINGTON AR-
1100 AM CDT SUN MAY 30 2004
TORNADO WATCH NUMBER 330 IN EFFECT UNTIL 700 PM CDT FOR PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
A COLD WAS MOVING THROUGH EASTERN OKLAHOMA LATE THIS MORNING...
CURRENTLY NEAR A TULSA...OKEMAH...DAVIS LINE. A LINE OF STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE COLD
FRONT BY EARLY TO MID AFTERNOON ACROSS EASTERN OKLAHOMA...SPREADING
EAST ACROSS NORTHWEST ARKANSAS THROUGH EARLY EVENING. EMBEDDED
SUPERCELLS WILL BE POSSIBLE ALONG THE LINE WITH THE THREAT FOR VERY
LARGE HAIL...DAMAGING WINDS AND TORNADOES.
THE GREATEST SEVERE THREAT THROUGH THIS AFTERNOON WILL BE ACROSS
CARROLL...MADISON...FRANKLIN...SEBASTIAN AND LE FLORE COUNTIES.
Local storm report, May 30, 11:51 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL ROSE 36.22N 95.03W
05/30/2004 1.00 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 12:02 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 12:08 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
GWLocal storm report, May 30, 12:18 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL CHECOTAH 35.47N 95.52W
05/30/2004 1.75 INCH MCINTOSH OK AMATEUR RADIO
1254 AM HAIL 8 W KANSAS 36.20N 94.94W
05/30/2004 0.88 INCH DELAWARE OK PUBLIC
&&
GWLocal storm report, May 30, 12:34 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL WARNER 35.49N 95.31W
05/30/2004 0.88 INCH MUSKOGEE OK BROADCAST MEDIA
&&
GWThunderstorm Wind, Benton
- When
- May 30, 1:04 PM CST
- Where
- Benton County, Bella Vista
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -94.233
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Hail, Washington
- When
- May 30, 1:44 PM CST
- Where
- Washington County, Winslow
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.800, -94.133
Hail, Carroll
- When
- May 30, 1:44 PM CST
- Where
- Carroll County, 8 mi SW of Berryville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.283, -93.667
Hail, Carroll
- When
- May 30, 2:00 PM CST
- Where
- Carroll County, Green Forest
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.317, -93.450
Thunderstorm Wind, Crawford
- When
- May 30, 3:00 PM CST
- Where
- Crawford County, Van Buren
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.433, -94.350
Thunderstorm winds estimated at 70 miles an blew down several trees and did some minor damage to the roofs of houses.
Hail, Sebastian
- When
- May 30, 3:04 PM CST
- Where
- Sebastian County, Bonanza
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.217, -94.367
Hail, Sebastian
- When
- May 30, 3:06 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.383, -94.417
Thunderstorm Wind, Madison
- When
- May 30, 3:13 PM CST
- Where
- Madison County, Aurora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.000, -93.700
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Franklin
- When
- May 30, 3:28 PM CST
- Where
- Franklin County, Cecil
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.433, -93.950
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399066, 5399067, 5399068, 5399069, 5399070, 5399071, 5399072, 5399073, 5399074.